Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
140 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes weight gain on taking birth control pills?

hi, i have been on the birth control pill for about 6th months and i have gained about 20 pounds and its increasing everyday by at least 2 pounds a week. After about 3 months of excessive weight gain i changed to another pill however I have yet to see the weight come down. Normally i am 124 ish where now my weight is now 140 to 141. My diet has not changed and i eat healthy and am active from the time i get up to the time i go to bed. I eat three meals a day consistantly and watch what i eat but no matter what the weight still comes on. To make sure i took 2 pregnaccy tests which came out negative so we can rule that out. I don't know what to do. People who have been on the pill for less than i have have already lost their gained weight. Is something else wrong. Please help!
Mon, 20 Jul 2020
Report Abuse
OBGYN, Maternal and Fetal Medicine 's  Response
Hi,

Weight gain after taking birth control pills is a common phenomenon so I will suggest you to have a thyroid profile test and prolactin test done as these symptoms can be due to hormonal irregularities.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sujoy S. Bhattacharjee, OBGYN, Maternal and Fetal Medicine
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Combined oral contraceptive pill


What causes weight gain on taking birth control pills?

Hi, Weight gain after taking birth control pills is a common phenomenon so I will suggest you to have a thyroid profile test and prolactin test done as these symptoms can be due to hormonal irregularities. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Sujoy S. Bhattacharjee, OBGYN, Maternal and Fetal Medicine